A stable difference scheme for the solution of hyperbolic equations using the method of lines

J. C. Heydweiller, R. F. Sincovec

Research output: Contribution to journalArticle

11 Scopus citations

Abstract

A new differencing scheme is proposed for the solution of hyperbolic partial differential equations by the method of lines. The accuracy of the scheme is shown to be between first and second order while the instability associated with the use of centered second-order differences is avoided. The method is successfully demonstrated on problems which have smooth solutions.

Original languageEnglish (US)
Pages (from-to)377-388
Number of pages12
JournalJournal of Computational Physics
Volume22
Issue number3
DOIs
StatePublished - Nov 1976

ASJC Scopus subject areas

  • Numerical Analysis
  • Modeling and Simulation
  • Physics and Astronomy (miscellaneous)
  • Physics and Astronomy(all)
  • Computer Science Applications
  • Computational Mathematics
  • Applied Mathematics

Fingerprint Dive into the research topics of 'A stable difference scheme for the solution of hyperbolic equations using the method of lines'. Together they form a unique fingerprint.

  • Cite this